How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Family Physician Your Own Question
Family Physician
Family Physician, Doctor
Category: Medical
Satisfied Customers: 2592
Experience:  Emergency Medicine and Family Practice for over 26 years
1304720
Type Your Medical Question Here...
Family Physician is online now
A new question is answered every 9 seconds

I fell in the shower back in August and about 3 weeks later

Customer Question

I fell in the shower back in August and about 3 weeks later I began having extreme swelling in my ankles and legs and severe joint pain. I went to my PCP and told her I was going to quit taking my Amlodopine as I heard it could cause swelling. She told me that wasn't causing it. I found another PCP and he stop that medicine and started me on another one and it helped but I still have a little swelling and joint paiin. IHe refered me toa vascular surgeon who did a doppler on my legs and they said I had severe reflux it my great saphneous veins in both legs and also varicose veins, When I spoke to his PA she also stated that I had lymphedema and ordered a pump that I was to use twice a day for an hour each time. Prior to falling in the showerI had never had any problems with my joints or legs and could walk, hike etc.. with no problems. So I wasn't agreeing with that and had my PCP refer me to a Rheumatologists she took xrays of my feet and hands and stated I had osteoarthitis in them. She also did a blood workuo and stated that the autoimmune tests came back negative. My ALT and bilibrium were slightly elevated but I don't drink but maybe a couple of beers a month and my hepatitis panel came back negative. My sed rate was 38 and she asked me if I had an infection when she took my blood and I told her no. I tild her also that a week after she took my blood that I had a sinus infection and the doctor gave me a steroid shot and 3 days of prednisone and after that i did not have any pain for a week and a half. She stated she needed to redo the test nd that if it came back elevated she was going to have to dx me with something but had no idea what. I didn't like that idea because I know there is something wrong and I do not just want a dx on my record unless it is a true dx and she acted like she didn't want to look for the real problem. Well my second sed rate came back a 30. I seen were normal sed rate are less than 20 so I made another appointment with a different Rheumatologist for next week. I am still having slight swelling and moderate joint pain. What could be wrong with me?
JA: Is this a time sensitive issue? What type of specimen are they testing?
Customer: They just tested my blood
JA: Anything else in your medical history you think the doctor should know?
Customer: My sister's had discoid lups but she said that came back negative
Submitted: 8 months ago.
Category: Medical
Expert:  Dr. David replied 8 months ago.

Hello, this is Dr. David. I am reviewing your question now and will be with you momentarily.

Expert:  Dr. David replied 8 months ago.

it sounds like the steroid therapy helped

steroids can help decrease a lot of different conditions in your body including osteoarthritis, rheumatoid arthritis, polymalgia rheumatica,

you should ask your doctor for testing for rheumatoid arthritis.

it doesn't sound like you have lupus autoimmune disroder

are you overweight? this can put more pressure on your legs and feet and cause ankle swelling

do you exercise? exercise can help move blood and circulation in the proper direction to help with circulation.

Customer: replied 8 months ago.
My only concern right now is my sed rate and why it is so high. Wouldn't that mean there is inflammation somewhere in my body?
Expert:  Dr. David replied 8 months ago.

yes, elevation of your sed rate can mean you have inflammation in your body

just having swelling and pain in your ankles can be enough to elevate your sed rate.

Customer: replied 8 months ago.
What could be causing the inflammation? If my autoimmune tests cam back negative and I believe my ANA did also.
Expert:  Dr. David replied 8 months ago.

excessive weight of your body or your fall can be causing pain.

lack of exercise

cold weather can cause aches and pains.

weather changes.

gout can cause pain there.